Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2019, 7:18 PM CDT for Saint Charles County, Saint Louis County, City of Saint Louis, Missouri; Madison County, Illinois. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 5, 2019, 7:39 PM CDT
- In force
- 21 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 20 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:28 PM CDT | TSTM WND DMG | 2 Nnw O'Fallon, MO | TREE DOWN IN FRONT YARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WUUS53 KLSX 060018
SVRLSX
ILC119-MOC183-189-510-060100-
/O.NEW.KLSX.SV.W.0138.190606T0018Z-190606T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
718 PM CDT Wed Jun 5 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Madison County in southwestern Illinois...
Northeastern St. Louis City in east central Missouri...
Northeastern St. Charles County in east central Missouri...
Northern St. Louis County in east central Missouri...
* Until 800 PM CDT.
* At 717 PM CDT, severe thunderstorms were located along a line
extending from near Caseyville to Creve Coeur to O'Fallon, moving
east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, University City, Granite City, Maryland Heights,
Hazelwood, Collinsville, Edwardsville, Ferguson, Creve Coeur,
Overland, Jennings, St. Ann, Bridgeton, Dardenne Prairie and
Bellefontaine Neighbors.
This includes Interstate 70 in Missouri between exits 216 and 231.
This also includes Confluence State Park, First Missouri State
Capitol Historic Site, and Horseshoe Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9070 3892 9078 3893 9072 3892 9074
3891 9072 3892 9071 3892 9069 3893 9069
3893 9066 3889 9062 3887 9058 3887 9054
3891 9050 3886 9011 3866 8995
TIME...MOT...LOC 0017Z 269DEG 16KT 3866 9006 3868 9044 3879 9070
HAIL...<.75IN
WIND...60MPH
$$
Glass2 follow-up statements
991
WWUS53 KLSX 060033
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
733 PM CDT Wed Jun 5 2019
ILC119-MOC183-189-510-060100-
/O.CON.KLSX.SV.W.0138.000000T0000Z-190606T0100Z/
Madison IL-St. Louis City MO-St. Charles MO-St. Louis MO-
733 PM CDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...CENTRAL
ST. CHARLES AND NORTHERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI
AND NORTHEASTERN ST. LOUIS CITY...
At 733 PM CDT, severe thunderstorms were located along a line
extending from Collinsville to Pagedale to Weldon Spring Heights,
moving south at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, University City, Granite City, Maryland Heights,
Hazelwood, Collinsville, Ferguson, Creve Coeur, Overland, Jennings,
St. Ann, Bridgeton, Dardenne Prairie, Bellefontaine Neighbors and
Berkeley.
This also includes First Missouri State Capitol Historic Site and
Horseshoe Lake State Park.
This includes Interstate 70 in Missouri between exits 227 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9070 3878 9073 3879 9047 3876 9003
3866 8995
TIME...MOT...LOC 0033Z 005DEG 13KT 3867 8997 3868 9031 3871 9067
HAIL...<.75IN
WIND...60MPH
$$
Glass067
WWUS53 KLSX 060039
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
739 PM CDT Wed Jun 5 2019
ILC119-MOC183-189-510-060049-
/O.CAN.KLSX.SV.W.0138.000000T0000Z-190606T0100Z/
Madison IL-St. Louis City MO-St. Charles MO-St. Louis MO-
739 PM CDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY IN
SOUTHWESTERN ILLINOIS...CENTRAL ST. CHARLES AND NORTHERN ST. LOUIS
COUNTIES IN EAST CENTRAL MISSOURI AND NORTHEASTERN ST. LOUIS CITY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3868 9070 3878 9073 3879 9047 3876 9003
3866 8995
TIME...MOT...LOC 0036Z 269DEG 16KT 3867 8995 3868 9029 3871 9065
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:34 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 5, 6:34 PM CDT, 44 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 634 PM CDT Wed Jun 5 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 148 PM CDT Wed Jun 5 2019 Focus continues to be thunderstorm and severe threat through this evening. Surface low is currently centered over northwest MO with a front across northern MO into west central IL. Congested CU developing over NE MO and into west central IL as well as over far eastern portions of the CWA as an outflow boundary pushes south. These two areas should be a focus for development this afternoon. Once these storms develop, they will likely quickly become severe. With steep mid level lapse rates and high CAPE, hail will be a threat. Mid levels are quite dry, which will help enhance the downburst and cold pools. While hail will initially be a threat, the threat should transition to a wind threat over the next couple of hours. While a tornado threat can never be completely ruled out, with 15 to 20kts of 0-3km shear, expect a low tornado threat through the evening. Upper low currently over NM is expected to continue moving east and should lift into OK region by Thurs morning. This should help support thunderstorm development over the region with a stalled sfc front across the area. The focus should be over the southern half or so of the CWA, but likely or higher PoPs may need to be pulled further north. Given the rain southern portions of the CWA have received yesterday, and additional rain this evening, will need to consider potential for a flood headline for tomorrow and potentially into Fri. Tilly .LONG TERM... (Friday through Next Wednesday) Issued at 310 PM CDT Wed Jun 5 2019 Models are in fairly good agreement suggesting the upper low mentioned above becoming blocked by upper level ridging and nearly stationary over northern AR into TN/KY region through the weekend. While model solutions are in agreement with this trend, placement of the upper low differ slightly. This will largely determine placement of precip through the weekend. PoPs may eventually need to be raised and moved further north, but will need better agreement among models. Agreement is better that a fairly strong cold front will push through the region late Sun into Mon. As the surface ridge builds into the area, the region will finally see a couple of days of dry weather with seasonably cool temps. This will be somewhat short lived as models suggest a fairly deep trof reaching the area by Wed with the chance for storms continuing through the end of the forecast period with continued cool temps. Tilly && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 621 PM CDT Wed Jun 5 2019 TSRA continue to push south across the region. Extent of severe has been less than prev anticipated, but the threat continues into the early evening. Behind the TSRA, expect VFR cigs overnight with winds becoming lighter. Chances for precip return Thurs with light NE winds. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 5, 4:11 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 411 PM CDT Wed Jun 5 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 411 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected to push south through the region this evening. Some of these storms will likely be severe with damaging winds and large hail as the the main threat. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are in the forecast each day through Tuesday. Major river flooding will continue along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Local storm report, Jun 5, 5:26 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WITT 39.26N 89.35W
06/05/2019 MONTGOMERY IL AMATEUR RADIO
TREE LIMBS DOWN, ONE BLOCKING A CITY STREET.
SOME SHINGLE DAMAGE ON A RESIDENCE.
&&
SALLYSpecial weather statement, Jun 5, 6:13 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service St Louis MO
613 PM CDT Wed Jun 5 2019
ILZ098-MOZ036-042-051-052-060000-
Calhoun IL-Montgomery MO-Pike MO-Audrain MO-Lincoln MO-
613 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS...LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...NORTHEASTERN
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND SOUTHERN PIKE COUNTIES
IN NORTHEASTERN MISSOURI UNTIL 700 PM CDT...
At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Hartford to Eolia to 6 miles southwest
of Belleview. Movement was southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Troy, Elsberry, Moscow Mills, Winfield, Davis, Hardin, Hawk Point,
Eolia, Bellflower, Fountain N' Lakes, Chain of Rocks, New Hartford,
Old Monroe, Batchtown, Silex, Middletown, Foley, Hamburg, Truxton and
Paynesville.
This also includes Cuivre River State Park.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Illinois...and central, northeastern and east central
Missouri.
LAT...LON 3924 9060 3920 9059 3914 9062 3907 9058
3905 9059 3903 9057 3899 9057 3893 9070
3889 9102 3892 9111 3893 9111 3895 9119
3899 9119 3899 9126 3897 9127 3900 9135
3925 9157 3926 9108 3933 9081
TIME...MOT...LOC 2313Z 304DEG 27KT 3926 9128 3922 9101 3927 9083
GosselinLocal storm report, Jun 5, 6:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST 2 WSW WILLIAMSBURG 38.91N 91.73W
06/05/2019 M42 MPH CALLAWAY MO MESONET
AG SITE.
&&
MABSpecial weather statement, Jun 5, 6:53 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service St Louis MO
653 PM CDT Wed Jun 5 2019
MOZ041-048>052-059-060-062-060045-
Montgomery MO-Gasconade MO-Cole MO-Franklin MO-Lincoln MO-Warren MO-
Osage MO-Boone MO-Callaway MO-
653 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLE...SOUTHWESTERN
LINCOLN...SOUTHEASTERN BOONE...SOUTHERN MONTGOMERY...CALLAWAY...
NORTHWESTERN FRANKLIN...NORTHEASTERN OSAGE...WARREN AND NORTHERN
GASCONADE COUNTIES UNTIL 745 PM CDT...
At 653 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Columbia to near Big Spring to
near Troy. Movement was south at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Jefferson City, Washington, Fulton, Warrenton, Holts Summit, Wright
City, Hermann, New Haven, Gerald, Marthasville, New Florence,
Jonesburg, Truesdale, New Bloomfield, Innsbrook, Chamois, Lake Mykee
Town, Big Spring, Treloar and Dutzow.
This includes Interstate 70 in Missouri between exits 133 and 137,
near exit 148, near exit 161, and between exits 175 and 200.
This also includes Deutschheim Historic Site, Clarks Hill/Norton
Historic Site, Jefferson Landing Historic Site, and Graham Cave State
Park.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and east central Missouri.
LAT...LON 3890 9147 3898 9102 3888 9097 3851 9096
3838 9135 3857 9218 3897 9221
TIME...MOT...LOC 2353Z 351DEG 31KT 3892 9220 3884 9147 3894 9102
GosselinLocal storm report, Jun 5, 6:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 1 SSE MONROE CITY 39.64N 91.73W
06/05/2019 M43 MPH MONROE MO MESONET
AG SITE.
&&
MABLocal storm report, Jun 5, 7:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 ENE FAIRMAN 38.69N 89.07W
06/05/2019 MARION IL TRAINED SPOTTER
TREES BLOWN DOWN, ONE UPROOTED. MANY
BRANCHES AND LIMBS DOWN.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| Jun 5, 7:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 39 min |
| Jun 5, 8:04 PM CDT | River Flood Warning | LSX | Marion | 92 min |
| Jun 5, 10:44 PM CDT | Areal Flood Warning | LSX | Knox, Lewis | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.